MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, an error popped during the exam and could not complete it.A field engineer examined the equipment and it was determined that they did not set the system to standby prior to the probe being removed.This caused the probe to be in an invalid state.The fe walked the customer through the process of disconnecting the driver and shutting the system down and restarted the system.A follow up with the customer reported that no injury was reported and no medical intervention required but the procedure could not be completed and the patient was going to be rescheduled.No other information available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
It was reported on (b)(6) 2025, that an error displayed on brevera system (b)(6), and the technician was unable to complete the exam.A field service engineer (fse) was dispatched to the customer site to examine the system.After examining and discussing the procedure with the customer, it was determined that the system was not set to standby mode prior to the probe being removed, causing it to be in an invalid state and generating the error.The fse explained to the customer the process for disconnecting the driver and shutting down the system.No injury was reported and no medical intervention required; however, the procedure could not be completed.Neither the brevera system nor the driver used during this complaint were sent back to hologic for further investigation.The driver serial number is (b)(6) and had been installed for 817 days at the time of the complaint.Further investigation could not be performed as the system and driver were not returned.Based on a review of the complaint, the probable root cause of the error was the driver not being set to standby prior to removal of the probe from the patient.The specific error code generated was not provided, and the driver/system was not returned, so the root cause could not be determined.Conclusion: based on the fse resolution of the complaint, the cause of the issue was the customer not putting the system into standby before removing the probe, resulting in the needle being unable to be removed from the patient, and being unable to complete the exam.Complaint confirmed: no.Device history record (dhr) review: driver serial number: (b)(6) driver sku: brevdrv system serial number: (b)(6).Driver manufacture date: 6/30/2022.Driver installation date: 10/31/2022.Udi: (b)(4).Driver dhr review was performed and the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21428417
Report Number1222780-2025-00090
Device Sequence Number4683561
Product Code KNW
UDI-Device Identifier15420045507517
UDI-Public(01)15420045507517(11)220209
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown